MAUDE Adverse Event Report: ANGIODYNAMICS OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS OPS FIBER 25CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number EVLT55OPS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A physician reported an issue with an evlt kit with spotlight ops sheath 55cm.While unpacking the fiber, it was noted that it appeared to be bent at a 90 degree angle.When the physician attempted to straighten the device, it broke immediately.The patient was on the table when this occurred; however, there was no significant delay.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a evlt spotlight ops 55cm fiber.There was a noted fracture of the fiber that measured 137.5cm from the fiber tip.Per the manufacturing engineer for this product, "it is anticipated that the fiber material may have some flaws within the glass core which can impact the resultant fiber strength.To identify any flaws that will not withstand the minimum stress expectations, all fiber material is subjected to an in-process stress test when produced by the vendor to develop a level of assurance that the fiber material can withstand a minimum amount of stress regardless of any flaws.When packaged, the fiber assemblies are coiled to a specific diameter to ensure any stress due to the coiled configuration is not excessive and should not adversely affect the strength of the fiber assembly for its labelled shelf life." the customer's reported complaint description of the fiber fractured/kinked is confirmed.A definitive root cause for the fiber fracture could not be determined, however, no manufacturing non-conformance was observed during sample evaluation.Fiber cores may have flaws but this is verified during manufacturing.A device history records search for the fiber kit revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Labeling review: the directions for use which is supplied to the end user with the reported catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
OPS FIBER 25CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12657982
Report Number1319211-2021-00069
Device Sequence Number20046588
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberEVLT55OPS
Device Lot Number5660187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown